Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 131, NWS Twin Cities, MN

August 6, 20134 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 6, 2013, 8:54 PM CDT for 4 counties in Minnesota. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2013, 8:54 PM CDT (01:54 UTC)
Expired
Aug 6, 2013, 10:00 PM CDT
In force
66 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Dakota County, MN, Hennepin County, MN, Scott County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 50 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 8:55 PM CDTHAIL 1.75Prior Lake, MN
Aug 6, 9:07 PM CDTHAIL 1.753 N Vermillion, MN
Aug 6, 9:25 PM CDTHAIL 1Hastings, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 2:24 PM CDTTornado WatchSPC7 hr
Aug 6, 7:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WUUS53 KMPX 070154
SVRMPX
MNC037-053-139-163-070300-
/O.NEW.KMPX.SV.W.0131.130807T0154Z-130807T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
854 PM CDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHEASTERN HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHEASTERN SCOTT COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 1000 PM CDT

* AT 850 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
  OF BURNSVILLE...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...PUBLIC.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BURNSVILLE...EAGAN...LAKEVILLE...CRYSTAL BAY...APPLE VALLEY...
  FARMINGTON...ROSEMOUNT...CASTLE ROCK...COATES...VERMILLION...
  RANDOLPH...HAMPTON...HASTINGS...NEW TRIER AND MIESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4470 9356 4485 9342 4479 9279 4475 9280
      4472 9273 4463 9274 4462 9280 4454 9280
      4454 9291 4451 9294 4452 9303 4448 9304
      4447 9307
TIME...MOT...LOC 0154Z 302DEG 25KT 4471 9335

HAIL...1.50IN
WIND...60MPH

$$

JRB
5 follow-up statements
879 
WWUS53 KMPX 070201
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
901 PM CDT TUE AUG 6 2013

MNC053-070211-
/O.CAN.KMPX.SV.W.0131.000000T0000Z-130807T0300Z/
HENNEPIN MN-
901 PM CDT TUE AUG 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENNEPIN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4469 9352 4480 9340 4479 9334 4483 9323
      4483 9316 4479 9280 4475 9280 4472 9273
      4463 9274 4462 9280 4454 9280 4454 9291
      4451 9294 4452 9303 4448 9304 4447 9308
TIME...MOT...LOC 0201Z 295DEG 37KT 4470 9308

$$

MNC037-139-163-070300-
/O.CON.KMPX.SV.W.0131.000000T0000Z-130807T0300Z/
DAKOTA MN-SCOTT MN-WASHINGTON MN-
901 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WASHINGTON...NORTHEASTERN SCOTT AND DAKOTA COUNTIES UNTIL 1000 PM
CDT...

AT 859 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
LAKEVILLE...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COATES...RANDOLPH...VERMILLION...HAMPTON...HASTINGS...NEW TRIER AND
MIESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4469 9352 4480 9340 4479 9334 4483 9323
      4483 9316 4479 9280 4475 9280 4472 9273
      4463 9274 4462 9280 4454 9280 4454 9291
      4451 9294 4452 9303 4448 9304 4447 9308
TIME...MOT...LOC 0201Z 295DEG 37KT 4470 9308

HAIL...2.50IN
WIND...60MPH

$$

JRB
428 
WWUS53 KMPX 070208
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
908 PM CDT TUE AUG 6 2013

MNC163-070218-
/O.CAN.KMPX.SV.W.0131.000000T0000Z-130807T0300Z/
WASHINGTON MN-
908 PM CDT TUE AUG 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN
WASHINGTON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4468 9345 4479 9339 4479 9302 4477 9301
      4476 9296 4478 9289 4475 9285 4474 9278
      4470 9273 4463 9274 4462 9280 4454 9280
TIME...MOT...LOC 0208Z 286DEG 40KT 4468 9296

$$

MNC037-139-070300-
/O.CON.KMPX.SV.W.0131.000000T0000Z-130807T0300Z/
DAKOTA MN-SCOTT MN-
908 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SCOTT AND CENTRAL DAKOTA COUNTIES UNTIL 1000 PM CDT...

AT 903 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
LAKEVILLE...AND MOVING EAST AT 45 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
         VEHICLES.

LOCATIONS IMPACTED INCLUDE...
NEW TRIER...HASTINGS AND MIESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4468 9345 4479 9339 4479 9302 4477 9301
      4476 9296 4478 9289 4475 9285 4474 9278
      4470 9273 4463 9274 4462 9280 4454 9280
TIME...MOT...LOC 0208Z 286DEG 40KT 4468 9296

HAIL...2.75IN
WIND...60MPH

$$

JRB
568 
WWUS53 KMPX 070213
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
913 PM CDT TUE AUG 6 2013

MNC139-070222-
/O.CAN.KMPX.SV.W.0131.000000T0000Z-130807T0300Z/
SCOTT MN-
913 PM CDT TUE AUG 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4465 9329 4478 9328 4479 9302 4476 9300
      4476 9296 4478 9289 4475 9285 4474 9278
      4470 9273 4463 9274 4462 9280 4454 9280
TIME...MOT...LOC 0212Z 286DEG 40KT 4466 9290

$$

MNC037-070300-
/O.CON.KMPX.SV.W.0131.000000T0000Z-130807T0300Z/
DAKOTA MN-
913 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DAKOTA
COUNTY UNTIL 1000 PM CDT...

AT 908 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
CANNON FALLS...AND MOVING EAST AT 45 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC. GOLF BALL SIZE WAS REPORTED 3 MILES NORTH OF 
VERMILLION. RADAR INDICATES LARGER HAIL IS OCCURRING IN VERMILLION. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
         VEHICLES.

LOCATIONS IMPACTED INCLUDE...
HASTINGS AND MIESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4465 9329 4478 9328 4479 9302 4476 9300
      4476 9296 4478 9289 4475 9285 4474 9278
      4470 9273 4463 9274 4462 9280 4454 9280
TIME...MOT...LOC 0212Z 286DEG 40KT 4466 9290

HAIL...2.75IN
WIND...60MPH

$$

JRB
661 
WWUS53 KMPX 070217
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
917 PM CDT TUE AUG 6 2013

MNC037-070300-
/O.CON.KMPX.SV.W.0131.000000T0000Z-130807T0300Z/
DAKOTA MN-
917 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
DAKOTA COUNTY UNTIL 1000 PM CDT...

AT 913 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
CANNON FALLS...AND MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC. GOLF HAIL WAS REPORTED NEAR VERMILLION.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MIESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4460 9302 4476 9296 4478 9289 4475 9285
      4474 9278 4470 9273 4463 9274 4462 9280
      4456 9280
TIME...MOT...LOC 0216Z 283DEG 36KT 4467 9287

HAIL...1.75IN
WIND...60MPH

$$

JRB
543 
WWUS53 KMPX 070227
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
927 PM CDT TUE AUG 6 2013

MNC037-070238-
/O.CAN.KMPX.SV.W.0131.000000T0000Z-130807T0300Z/
DAKOTA MN-
927 PM CDT TUE AUG 6 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAKOTA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 4460 9302 4476 9296 4478 9289 4475 9285
      4474 9278 4470 9273 4463 9274 4462 9280
      4456 9280
TIME...MOT...LOC 0228Z 283DEG 36KT 4464 9271

$$

JRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 8:05 PM CDT, 49 minutes earlier.

Area forecast discussion, Aug 6, 8:05 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
805 PM CDT TUE AUG 6 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 800 PM CDT TUE AUG 6 2013

SEVERE THUNDERSTORM ACTIVITY MOVING THROUGH THE AREA CURRENTLY SO
WILL BE BRIEF. DO EXPECT THE THUNDERSTORM ACTIVITY THAT EXTENDS
FROM JUST SOUTH OF DULUTH TO NEAR WILLMAR WILL CONGEAL INTO A LINE
THIS EVENING. BELIEVE MOST OF THE THUNDERSTORM ACTIVITY WILL
REMAIN EAST OF ALEXANDRIA AND NORTH OF THE I-90 CORRIDOR. MAIN
THREATS ARE HAIL LARGER THAN ONE INCH AND DAMAGING WINDS.
THUNDERSTORM ACTIVITY SHOULD BE WINDING DOWN BY 9AM ACROSS MOST OF
THE AREA WITH SOME RESIDUAL SHOWER ACTIVITY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 321 PM CDT TUE AUG 6 2013

STUBBORN UPPER LOW ALONG THE BORDER OF NORTHERN MANITOBA AND
NORTHWEST ONTARIO WILL DRIFT SOUTHEAST. ASSOCIATED TROUGH WILL
SWING AROUND ON THURSDAY AND BRING A CHANCE OF STORMS...ENDING
THURSDAY NIGHT. LOW LOOKS TO FINALLY BE ON THE MOVE THURSDAY NIGHT
WITH SOME RIDGING FOR FRIDAY...BUT DEEP UPPER TROUGH OVER THE
EASTERN HALF OF CANADA WILL REMAIN...WITH ANOTHER COUPLE OF STRONG
SHORT WAVES ROTATING DOWN ITS WESTERN SIDE SATURDAY NIGHT THROUGH
MONDAY. HOWEVER...THE WEEKEND MAY TURN OUT TO BE DRY IF THE UPPER TROUGH
STAYS A LITTLE FARTHER NORTH. THERE ARE A COUPLE SIGNS OF THIS IN
THE DETERMINISTIC GFS AND ECMWF...AND IF THAT OCCURS..MN/WI WOULD
BE BETWEEN UPPER LOW AND NORTHERN ROCKIES RIDGING...WITH MAYBE
SOME WEAK SHORT WAVES COMING OUT OF THE WNW. EITHER WAY POPS OF
20-30 PERCENT SHOULD BE FINE. NW UPPER FLOW IS SUCH THAT TEMPS
LOOK TO REMAIN A LITTLE BELOW NORMAL INTO EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 808PM CDT TUE AUG 6 2013

MANY DIFFERENT SOLUTIONS IN TERMS OF HOW FAR THE THUNDERSTORM
ACTIVITY PERSISTS THIS EVENING. DO THINK THAT THE THUNDERSTORM
ACTIVITY THAT EXTENDS FROM SOUTH OF DULUTH TO NEAR WILLMAR WILL
CONGEAL INTO MORE OF A LINE AS TIME PROGRESSES WITH STORMS WEAKENING
BY MIDNIGHT. AFTER THAT TIME CLOUDS SCATTER AND GUIDANCE TRIES TO
BRING IN SOME PATCHY FOG WHICH IS NOT OUT OF THE QUESTIONS BUT AM
NOT CONFIDENT THE TERMINALS WILL SEE A REDUCTION. NORTHWEST FLOW
WILL USHER IN COOLER AIR AND WE CAN EXPECT SCATTERED CLOUDS TO
REFORM AFTER SUNRISE WEDNESDAY WITH A FEW GUSTY NORTHWEST WINDS.

KMSP...
WORST OF THE THUNDERSTORM ACTIVITY IS DONE FOR MSP IN TERMS OF
WINDS AND LARGE HAIL. THUNDERSTORM ACTIVITY WILL CONTINUE TO
PERSIST FOR THE NEXT 2-3 HOURS ENDING BY 04Z. AFTER
THAT...SCATTERED CLOUDS AROUND 035 TO 040 AND SOME GUSTS TO 15KTS
FOR THE AFTERNOON ON THURSDAY. MAY BE SOME PATCHY FOG AFTER 08Z
BUT BELIEVE IT WILL BE CONFINED TO THE MINNESOTA RIVER VALLEY.

/OUTLOOK FOR KMSP/

THU...VFR. CHC TSRA. WINDS SW 5-10 KTS.
FRI...VFR. WINDS NW 5-10 KTS.
SAT...VFR. WINDS NW 5 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...DRL
LONG TERM...TDK
AVIATION...DRL
Hazardous weather outlook, Aug 6, 11:51 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1151 AM CDT TUE AUG 6 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071700-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1151 AM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH WILL BE
THE PRIMARY HAZARDS. CONDITIONS MAY BECOME FAVORABLE FOR A FEW
TORNADOES SOUTH AND EAST OF A LINE FROM REDWOOD FALLS THROUGH THE
NORTHERN TWIN CITIES TO RICE LAKE FOR A BRIEF TIME DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS. STRONG TO SEVERE STORMS
ARE EXPECTED TO IMPACT AREAS WEST OF I-35 BETWEEN 2 AND 6 PM...
AND LOCATIONS TO THE EAST BETWEEN 6 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND THURSDAY
NIGHT...AND SUNDAY INTO EARLY MONDAY...BUT THEY ARE NOT EXPECTED
TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 2 PM
THROUGH THIS EVENING.

In the hours before

Local storm report, Aug 6, 8:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
827 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     2 SW RICE LAKE          45.47N 91.76W
08/06/2013  M50 MPH          BARRON             WI   TRAINED SPOTTER

            NEAR AIR PORT AND WALMART.

&&

CARLYON
Local storm report, Aug 6, 8:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
830 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             1 SSE BLOOMINGTON       44.82N 93.31W
08/06/2013  M1.00 INCH       HENNEPIN           MN   COCORAHS

0730 PM     HAIL             3 ENE CHANHASSEN        44.87N 93.50W
08/06/2013  M1.75 INCH       HENNEPIN           MN   AMATEUR RADIO

0700 PM     HAIL             2 SW DELANO             45.02N 93.81W
08/06/2013  M1.25 INCH       WRIGHT             MN   AMATEUR RADIO

&&

CARLYON
Local storm report, Aug 6, 8:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             2 SSW RICHFIELD         44.85N 93.30W
08/06/2013  M0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

0758 PM     TSTM WND DMG     2 ESE BLOOMINGTON       44.82N 93.28W
08/06/2013                   HENNEPIN           MN   TRAINED SPOTTER

            HWY 77 AND OLD SHAKOPEE RD...NEAR MALL OF AMERICA...PINE
            TREE UPROOTED...S-BOUND HWY 77 CLOSED.

0812 PM     HAIL             WACONIA                 44.85N 93.79W
08/06/2013  M1.00 INCH       CARVER             MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Aug 6, 8:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
850 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             4 S BLOOMINGTON         44.77N 93.32W
08/06/2013  M1.00 INCH       DAKOTA             MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Aug 6, 8:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
851 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             3 ESE EDEN PRAIRIE      44.83N 93.40W
08/06/2013  M1.25 INCH       HENNEPIN           MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Aug 6, 8:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
853 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             EAGAN                   44.82N 93.16W
08/06/2013  M1.75 INCH       DAKOTA             MN   TRAINED SPOTTER

0754 PM     TSTM WND DMG     EAGAN                   44.82N 93.16W
08/06/2013                   DAKOTA             MN   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN

&&

FRANKS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:05 PM CDTSpecial Weather StatementMPXStearns40 min
Aug 6, 7:16 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns44 min
Aug 6, 7:33 PM CDTSevere Thunderstorm WarningMPXStearns, Wright42 min
Aug 6, 7:40 PM CDTSevere Thunderstorm WarningMPXDakota, Hennepin, Ramsey, Washington65 min
Aug 6, 8:08 PM CDTSpecial Weather StatementMPXAnoka52 min
Aug 6, 8:08 PM CDTSevere Thunderstorm WarningMPXCarver, Hennepin, Scott37 min
Aug 6, 8:18 PM CDTSevere Thunderstorm WarningMPXGoodhue57 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.